PMRGCAuk
7,236 members11,782 posts

Stiffness returned a little

Following my post on Wednesday night where my doctor had reduced my dose from 20mg pred to 17.5 after 8 days, well I started the 17.5 yesterday morning & had some stiffness in my thighs & shoulders last night.......nothing unbearable just a little uncomfortable & still the same this morning. I have taken 17.5 mg again this morning & hoping that this will settle, I'd be interested to hear what others think?

10 Replies
oldestnewest

Pam, this sounds like the classic withdrawal pain as it has happened immediately following the dose reduction. It should ease up in the next few days. Meanwhile, have plenty of rest to help your body whilst it adapts to the new lower dose. Good luck.

3 likes
Reply

Thank you so much 👍 😬

Reply

I think Celtic is right - and had you been able to try a smaller drop it might have been less obvious. Really a drop should be kept to 10% of the current dose - this was 2.5 rather than 2 so it shouldn't be too bad but from here on do ask if he will allow 1mg drops.

One of our ladies who had GCA for a long time is adamant that if you are going to drop your dose like that overnight then you should clear the decks and empty the diary of anything that can't be cancelled or which might be a bit much. Don't ever reduce when unwell, even a cold, and rest a lot during that first week.

Many of us spread the drop over a week or two and that also helps the steroid withdrawal discomfort a lot.

1 like
Reply

Thank you for that, the doctor wanted me to go straight to 15 from 20 but did agree to me going via 17.5 for a week & yes it's a pain that it coincides with the week I'm going back to work! Hey ho

Reply

What is pred?

Reply

Pred is Prednisalone........ the steroid we take

Reply

Thank you, I have avoided steroids thus far.

Reply

I couldn't move or walk without the steroids (or go to work) I just couldn't have managed without them. Trying to run my own hairdressing business from home & working in a care home 2 nights a week plus a busy home & family.......the pain & inability to move was too much to cope with. If you can cope without that is great in the long term for you & I hope that continues for you.

Good luck

1 like
Reply

I sympathise and would never criticise anyone for taking steroids.

My condition is very strange but I put it down to a lack of overall fitness.

The alendronic acid is just a possible factor I have been considering.

Hope things go well for you.

Reply

Thank you & you too. Keep posting how you are getting on, it's always interesting to see how others are managing their symptoms & getting along

Best wishes

Reply

You may also like...